| Catalog Number |
AR-8724-14 |
| Health Effect - Clinical Codes |
Pain (1994); Swelling (2091)
| Date of Event |
01/24/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.There are 7 submissions in 2017 for the same patient event.One is a follow up for medwatch 1220246-2016-00520 ((b)(6)) as the revision has now taken place and the part has been explanted.The other 6 submissions are for the screw parts which were originally listed as concomitant lines on medwatch 1220246-2016-00520.Now that the revision has taken place and the screws were explanted these will be reported as separate submissions.The 6 submissions are as follows: 1220246-2017-00081 ((b)(6)), 1220246-2017-00082 ((b)(6)), 1220246-2017-00083 ((b)(6)), 1220246-2017-00084 ((b)(6)), 1220246-2017-00085 ((b)(6)) and 1220246-2017-00086 ((b)(6)).The contribution of the device to the event as reported could not be determined as the device was not returned for evaluation.Device history record review could not be performed as the lot number was unknown.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
Event or Problem Description
It was reported on 9/15/2016 by a patient via the arthrex website that the patient had undergone foot surgery (b)(6) 2015.Surgery was left proximal bunionectomy in conjunction with 2nd mtp reconstruction following dislocation and prior podiatric management.During the surgery the following parts were implanted: ar13200m-055r ((b)(6)), ar-8724-16 ((b)(6)), ar-8724-12 ((b)(6)), ar-8724-14 ((b)(6)), ar-8724-18 ((b)(6)), ar-8930-12 ((b)(6)) and ar-8724-12pt ((b)(6)).On (b)(6) 2016 patient followed up with surgeon due to recent onset of left mid-foot pain and swelling.Medical records noted that upon examination of the left foot there was pain at the 1st tmt and proximal osteotomy site with visible swelling.There was no erythema, drainage or other evidence of infection.X-ray results noted there is broken hardware (proximal bunion plate - ar-13200m-055r) with question of non-union.Surgeon has recommended a proximal left bunion hardware removal with a plan to proceed with a lapidus fusion if in fact the osteotomy is incomplete.Patient revision is tentatively scheduled for early 2017 due to patient lack of available time off from work.Additional information received 2/28/2017: the revision surgery was performed on (b)(6) 2017.The doctor informed the patient that the osteotomy was completely healed.The original implants were removed from the patient during the revision however a portion of one screw remains in the patient and was unable to be removed as the surgeon told patient he would have had to drill through her bone to retrieve it which would jeopardize the bone structure.Unable to determine which screw part number the remaining screw portion was from.Patient has the explanted parts and will return to arthrex for evaluation.
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This one of five follow-up submissions due to device evaluation and the others are as follows: 1220246-2016-00520f2; 1220246-2017-00081; 1220246-2017-00082 and 1220246-2017-00084.Complaint not confirmed.No problem found with device upon our evaluation.Device history record review could not be performed as the lot number was unknown.If additional relevant information is received, a follow-up report will be submitted.
Event or Problem Description
It was reported on 9/15/16 by a patient via the arthrex website that the patient had undergone foot surgery (b)(6) 2015.Surgery was left proximal bunionectomy in conjunction with 2nd mtp reconstruction following dislocation and prior podiatric management.During the surgery the following parts were implanted: ar13200m-055r ((b)(6) (b)(4)), ar-8724-16 ((b)(6) (b)(4)), ar-8724-12 ((b)(6) (b)(4) ar-8724-14 ((b)(6) (b)(4)), ar-8724-18 ((b)(6) (b)(4)), ar-8930-12 ((b)(6) (b)(4)) and ar-8724-12pt ((b)(6) (b)(4)).On (b)(6) 2016 patient followed up with surgeon due to recent onset of left mid-foot pain and swelling.Medical records noted that upon examination of the left foot there was pain at the 1st tmt and proximal osteotomy site with visible swelling.There was no erythema, drainage or other evidence of infection.X-ray results noted there is broken hardware (proximal bunion plate - ar-13200m-055r) with question of non-union.Surgeon has recommended a proximal left bunion hardware removal with a plan to proceed with a lapidus fusion if in fact the osteotomy is incomplete.Patient revision is tentatively scheduled for early 2017 due to patient lack of available time off from work.Additional information received 2/28/17: the revision surgery was performed on (b)(6) 2017.The doctor informed the patient that the osteotomy was completely healed.The original implants were removed from the patient during the revision however a portion of one screw remains in the patient and was unable to be removed as the surgeon told patient he would have had to drill through her bone to retrieve it which would jeopardize the bone structure.Unable to determine which screw part number the remaining screw portion was from.